Ask a doctor

Hyperpigmentation After Fraxel Laser Resurfacing

It has been 15 months now and I still have hyper-pigmentation after fraxel laser resurfacing. I am a very white skinned person so I was not at high risk for this complication. I had an allergic reaction to the numbing cream prior to the procedure, but was given benadryl and we proceeded. I was then so hyper-sensitive, I had to be sedated for the procedure. Now I have this to deal with... which carries with it depression and becoming a hermit. Is there anything I can do to make it go away????

Doctor Answers (2)

Post inflammatory hyperpigmentation

+1

I can not ascertain from your photograph the distribution or extent of your pigmentation.  It is very rare to be allergic to numbing cream, but it does happen.  If you had a reacion then, it might take six weeks or so to develop a pigmentation as a result of the inflammation. If a doctor diagnoses this disorder, sometimes by supporting evidence from Wood's light examination or other means, they may prescribe a tretinoin cream (like Retina-A), a lightening cream such as Lumixyl as we dispense in the office ( a lightening cream invented by the Dept. of Dermaotlogy, Stanford), a corticosteroid, etc.
 


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Hyperpigmentation After Fractionated CO2 Laser

+1

Hi Izzy,

Sorry to hear about your complication and the effect that it is having on you.  It is difficult to make out your hyperpigmentation on the photo supplied.  We need to know the actual laser company brand of the laser that you were treated with, the settings, and what treatments you have had since to determine the best course for you.  Hyperpigmentation will usually fade with time and proper treatment.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.